question-icon

What causes upper abdominal pain, diarrhea and excessive belching after eating?

default
Posted on Thu, 19 Jul 2018
Question: I am having stomach pain upper abdomen after I eat. I am currently on Bentyl. Then shortly after I eat I'm experiencing diarrhea and excessive belching. I am also taking Imodium to control diarrhea.
doctor
Answered by Dr. Saddiq Ulabidin (2 hours later)
Brief Answer:
You may need antibiotics and stool analysis

Detailed Answer:
Hi! Welcome to Healthcaremagic. Thanks for sharing your concerns with us. We will try to help you in best way possible. First of all it's sad to know what you had been going through lately.

Based on the history you have shared, you may need to have stool analysis and baseline infection markers and investigations like complete blood counts and liver and renal functions as well as electrolytes to rule out any affects of Chronic diarrhea.

Chronic diarrhea work up may include colonoscopy but at this moment it may not be needed. However a detailed follow up with a gastroenterologist is needed and to discuss for antibiotics like ciprofloxacin alongwith metronidazole and probiotics to treat any infective cause.

Meanwhile for associated symptoms drotavarine can be continued alongwith OTC analgesics like acetaminophen for pain or spasms. Antacids like omperazole or ranitidine before meals may also be needed.

Wishing you a speedy recovery. Hope this has answered your query. If you have any more questions please feel free to ask. Regards
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Saddiq Ulabidin

General & Family Physician

Practicing since :2011

Answered : 3799 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes upper abdominal pain, diarrhea and excessive belching after eating?

Brief Answer: You may need antibiotics and stool analysis Detailed Answer: Hi! Welcome to Healthcaremagic. Thanks for sharing your concerns with us. We will try to help you in best way possible. First of all it's sad to know what you had been going through lately. Based on the history you have shared, you may need to have stool analysis and baseline infection markers and investigations like complete blood counts and liver and renal functions as well as electrolytes to rule out any affects of Chronic diarrhea. Chronic diarrhea work up may include colonoscopy but at this moment it may not be needed. However a detailed follow up with a gastroenterologist is needed and to discuss for antibiotics like ciprofloxacin alongwith metronidazole and probiotics to treat any infective cause. Meanwhile for associated symptoms drotavarine can be continued alongwith OTC analgesics like acetaminophen for pain or spasms. Antacids like omperazole or ranitidine before meals may also be needed. Wishing you a speedy recovery. Hope this has answered your query. If you have any more questions please feel free to ask. Regards